Feb 24, 2005
I am a health care professional...an ansthesiologist who had a splash to the eye from a syrine of a hiv+ patient. The viral titers on the patient were unable to be detected. I have started pep therapy. Is that over-kill? thanks
| Response from Dr. Pierone
It depends. The formal guidelines in a situation like this say "consider basic PEP". Basic PEP is a 2 drug regimen instead of 3. What I recommend depends on the specific situation. If it was simply a syringe used in IV tubing upstream from patient, then PEP is overkill. If the syringe was used to draw blood (or there was visible blood in the syringe) then PEP is appropriate. Hope this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.